Key result
A history of allergic reactions to food or drugs was independently associated with a serum sickness-like reaction after inactivated influenza vaccination (adjusted OR 5.9; 95% CI 1.54-25.4).
Observational (n=495)
A history of allergic reactions to food or drugs is a significant risk factor for developing a serum sickness-like reaction after receiving a Thailand-manufactured inactivated influenza vaccine.
May warrant vigilance for serum sickness-like reactions in patients with prior allergies receiving influenza vaccine; leaves open causality and generalizability.
Fourteen (3%) of 495 Thai health care personnel were identified as having a serum sickness-like reaction in 2008 after receipt of inactivated influenza vaccine manufactured in Thailand. These health care personnel experienced fever, myalgia, centrifugal arthralgias, and injection site erythema. A history of allergic reactions to food or drugs (adjusted odds ratio, 5.9; 95% confidence interval, 1.54-25.4) was independently associated with a serum sickness-like reaction.
No takes yet. Share an insight, caveat, or question.
Apisarnthanarak et al. (2009) conducted an observational in Serum sickness-like reaction (n=495). History of allergic reactions to food or drugs vs. No history of allergic reactions to food or drugs was evaluated on Serum sickness-like reaction (adjusted OR 5.9, 95% CI 1.54-25.4). A history of allergic reactions to food or drugs was independently associated with a serum sickness-like reaction after inactivated influenza vaccination (adjusted OR 5.9; 95% CI 1.54-25.4).
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: